Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 2, 2016, 3:49 AM EDT for Miami-Dade County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2016, 3:49 AM EDT (07:49 UTC)
- Expired
- Oct 2, 2016, 4:45 AM EDT
- In force
- 56 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 25 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2199 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
216
WWUS82 KMFL 020749
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
349 AM EDT SUN OCT 2 2016
FLZ073-074-173-020845-
COASTAL MIAMI DADE COUNTY FL-INLAND MIAMI-DADE COUNTY FL-
METROPOLITAN MIAMI DADE FL-
349 AM EDT SUN OCT 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR WINDS UP TO 55 MPH FOR
NORTHEASTERN MIAMI-DADE COUNTY UNTIL 445 AM EDT...
* AT 348 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTHEAST OF KEY BISCAYNE...MOVING WEST AT 25 MPH.
* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF UP TO 55 MPH. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...HIALEAH...CORAL GABLES...KEY BISCAYNE...SOUTH MIAMI...
VIRGINIA KEY...KENDALL...THE REDLAND...DORAL...PINECREST...MIAMI
SPRINGS...WEST MIAMI...GOULDS...UNIVERSITY OF MIAMI...WEST
PERRINE...OLYMPIA HEIGHTS...WESTCHESTER...SUNSET...CUTLER BAY AND
RICHMOND HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2564 8008 2560 8013 2553 8009 2552 8010
2556 8044 2584 8032 2572 8006
TIME...MOT...LOC 0748Z 109DEG 20KT 2561 7995
$$
ALMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 2, 1:43 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Oct 2, 1:43 AM EDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Miami FL 143 AM EDT Sun Oct 2 2016 .AVIATION...ATLC shra possible at all east coast TAF sites through remainder of night, with mention of VCSH. VCTS at KMIA/KTMB after 08Z due to current band moving towards coast, but will have to monitor other sites as well if additional ATLC TSRA develop. Stronger east flow will push most aftn TSRA towards interior/KAPF, but pattern looks favorable for onshore moving ATLC activity through period. Winds remain ESE at KAPF with Gulf breeze unlikely. && .PREV DISCUSSION... /issued 820 PM EDT Sat Oct 1 2016/ DISCUSSION...Outflow boundary from earlier storms over the Bahamas has made it to the east coast and triggered a few showers and thunderstorms with gusty winds along the Palm Beach County coast early this evening. Elsewhere across South Florida, conditions are dry. Despite the overall relative lack of showers and thunderstorms, will continue with the chance of thunderstorms east coast and slight chance western areas as moisture is slowly increasing and upper level conditions are conducive for convection to develop along any outflow boundaries tonight. /Molleda PREV DISCUSSION... /issued 514 PM EDT Sat Oct 1 2016/ DISCUSSION... SYNOPSIS...A stationary front across Central Florida this afternoon will linger through Sunday, then gradually dissipate by Monday. A weak mid/upper level trough across South Florida will dissipate as large low pressure area over the Ohio Valley sends a shortwave trough into the Gulf of Mexico on Sunday, where it will set up shop through the early and middle part of next week. Deep moisture will continue to spread across South Florida, both from the mid/upper low and from deepening low level easterly winds. The mid/upper low over the Gulf of Mexico and a subtropical high pressure over the western Atlantic will be the main weather systems affecting the track of Hurricane Matthew as it tracks generally northward across the Caribbean and Bahamas. More on this below. SHORT TERM /TONIGHT THROUGH TUESDAY/... Conditions were quite stable today compared to the past few days as cloud cover from the western Bahamas and rather dry air in the low levels has squashed any deep convection from forming over the South Florida peninsula. Still could see a few late-day/early evening showers or isolated thunderstorms, but that should be about it. Cluster of heavy showers/thunderstorms near Andros Island which has persisted most of the day is slowly moving west and will eventually spread into the Gulf Stream waters of the Atlantic later tonight. Some of these showers and thunderstorms will make it to the east coast as easterly flow becomes more established. This general pattern will continue on Sunday as increased upper level divergence associated with a wind maximum on the southeast side of the mid/upper trough extending from the NW Caribbean to western Cuba, along with low level moisture convergence across South Florida, will enhance showers and thunderstorms, most numerous east coast in the morning to midday and then increasing in coverage interior and Gulf coast in the afternoon. Residual colder air aloft will lead to rather unstable air mass and the possibility of a few strong storms. Monday looks to be similar, with an even stronger wind maximum adding to the divergence aloft and resulting in fairly widespread showers and thunderstorms much of the day, some again being on the stronger side due to continued cold air aloft. By Tuesday, the mid/upper trough weakens slightly, which will decrease coverage of showers and thunderstorms but still be in the 50-60% probability range. LONG TERM /TUESDAY NIGHT THROUGH THE END OF THE WEEK/... All eyes will be on Hurricane Matthew as it is forecast to be moving over the Bahamas. The low pressure trough over the Gulf and the subtropical high over the Atlantic are expected to provide a channel for Matthew to move in a general N-NNW motion east of Florida through Thursday. The interaction between the weakening mid/upper trough over the Gulf and the Atlantic subtropical high will be critical in where Matthew ends up going. While most of the models are showing a track east of Florida, they also show a trend towards a more NW motion Wednesday and Thursday as the trough tries to cut-off over the southern Gulf. Exactly where this could take place remains to be seen, but it needs to be watched closely and as a result possible hurricane impacts cannot be totally ruled out just yet. At a minimum, expect breezy conditions to begin Tuesday night and continue through most of the week, with stronger winds over the Atlantic waters. Scattered fast-moving showers and a few thunderstorms will be the rule for this period, with coverage depending on the distance of Matthew from the coast. Interests in South Florida should continue to remain well informed on the forecast regarding Hurricane Matthew with the latest information from the National Hurricane Center and National Weather Service Miami. Now is a good time to review hurricane preparedness plans and to make sure your hurricane supplies are fully stocked. MARINE...Scattered showers and thunderstorms will continue, mainly Atlantic waters tonight, and all waters through Tuesday. Hazardous marine conditions are expected late Tuesday and continue throughout most of the week, moreso over the Atlantic but even Gulf waters will have winds approaching 20 knots. Marine interests should continue to remain well informed on the latest forecasts from the National Hurricane Center and National Weather Service Miami. BEACH FORECAST...Rip currents have increased at the Atlantic beaches today and the risk will remain elevated Sunday through the upcoming week from onshore winds and then the hazardous surf associated with Hurricane Matthew. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 87 79 86 79 / 50 50 60 40 Fort Lauderdale 87 80 86 79 / 60 50 60 40 Miami 88 80 86 79 / 60 50 60 30 Naples 91 76 88 75 / 70 40 70 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && AVIATION...88/ALM UPDATE...RM
Hazardous weather outlook, Oct 1, 12:20 PM EDT, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1220 PM EDT SAT OCT 1 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 020430- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 1220 PM EDT SAT OCT 1 2016 ...NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON... ...A FEW STRONG THUNDERSTORMS POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE AFTERNOON HOURS ACROSS ALL OF SOUTH FLORIDA. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH MOST STORMS. THE STRONGEST STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. HAIL: SMALL HAIL IS POSSIBLE TODAY WITH THE STRONGEST STORMS. WINDS: GUSTY WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH MANY STORMS TODAY. WATERSPOUTS: WATERSPOUTS ARE POSSIBLE OVER ALL SOUTH FLORIDA WATERS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST MAY INCREASE LATE THIS WEEKEND. THE RISK WILL LIKELY INCREASE INTO NEXT WEEK. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST EACH DAY, ESPECIALLY DURING THE AFTERNOONS AND EVENINGS. A FEW STRONG STORMS WILL BE POSSIBLE, WITH FREQUENT LIGHTNING AND GUSTY WINDS THE MAIN THREATS. THE NATIONAL HURRICANE CENTER CONTINUES TO MONITOR THE PROGRESS OF DANGEROUS MAJOR HURRICANE MATTHEW, CURRENTLY MOVING THROUGH THE CARIBBEAN. THERE REMAINS A GREAT DEAL OF UNCERTAINTY ON THE POTENTIAL IMPACTS OF HURRICANE MATTHEW FOR SOUTH FLORIDA, ESPECIALLY TO THE MAINLAND. HOWEVER, CONFIDENCE IS INCREASING IN DETERIORATING MARINE CONDITIONS FOR THE ATLANTIC WATERS STARTING TUESDAY, WITH THE POTENTIAL FOR HAZARDOUS CONDITIONS TO LINGER THROUGH MUCH OF THE WEEK. THESE ADVERSE MARINE CONDITIONS MAY ALSO BRING BEACH EROSION AND COASTAL FLOODING CONCERNS. THE EXACT NATURE OF THESE IMPACTS WILL GREATLY DEPEND ON THE TRACK, STRENGTH, AND TIMING OF THE SYSTEM. NOW IS THE TIME TO REVIEW HURRICANE PREPAREDNESS PLANS AND TO MAKE SURE YOUR HURRICANE SUPPLIES ARE FULLY STOCKED. INTERESTS IN SOUTH FLORIDA SHOULD CONTINUE TO REMAIN WELL INFORMED ON THE FORECAST REGARDING HURRICANE MATTHEW WITH THE LATEST INFORMATION FROM THE NATIONAL HURRICANE CENTER AND NATIONAL WEATHER SERVICE MIAMI. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WINDS AND HAIL TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Oct 2, 3:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
349 AM EDT SUN OCT 2 2016
FLZ073-074-173-020845-
COASTAL MIAMI DADE COUNTY FL-INLAND MIAMI-DADE COUNTY FL-
METROPOLITAN MIAMI DADE FL-
349 AM EDT SUN OCT 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR WINDS UP TO 55 MPH FOR
NORTHEASTERN MIAMI-DADE COUNTY UNTIL 445 AM EDT...
* AT 348 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTHEAST OF KEY BISCAYNE...MOVING WEST AT 25 MPH.
* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF UP TO 55 MPH. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...HIALEAH...CORAL GABLES...KEY BISCAYNE...SOUTH MIAMI...
VIRGINIA KEY...KENDALL...THE REDLAND...DORAL...PINECREST...MIAMI
SPRINGS...WEST MIAMI...GOULDS...UNIVERSITY OF MIAMI...WEST
PERRINE...OLYMPIA HEIGHTS...WESTCHESTER...SUNSET...CUTLER BAY AND
RICHMOND HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2564 8008 2560 8013 2553 8009 2552 8010
2556 8044 2584 8032 2572 8006
TIME...MOT...LOC 0748Z 109DEG 20KT 2561 7995
ALMThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:52 PM EDT | Special Weather Statement | MFL | Palm Beach | 23 min |
| Oct 2, 3:33 AM EDT | Special Marine Warning | MFL | 57 min | |
| Oct 2, 4:05 AM EDT | Special Marine Warning | MFL | 40 min | |
| Oct 2, 2:11 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
| Oct 2, 2:12 PM EDT | Special Marine Warning | MFL | 33 min | |
| Oct 2, 3:16 PM EDT | Special Marine Warning | MFL | 59 min | |
| Oct 2, 3:33 PM EDT | Special Weather Statement | MFL | Hendry | 42 min |
| Oct 2, 4:08 PM EDT | Special Marine Warning | MFL | 67 min | |
| Oct 2, 4:16 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.